Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 267, NWS Norman, OK

May 11, 2016Lincoln County, Pottawatomie County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 11, 2016, 11:34 PM CDT for Lincoln County, Pottawatomie County, Seminole County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 11:34 PM CDT (04:34 UTC)
Expired
May 12, 2016, 12:00 AM CDT
In force
26 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Lincoln County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 66 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 10:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1887 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

902 
WUUS54 KOUN 120434
SVROUN
OKC081-125-133-120500-
/O.NEW.KOUN.SV.W.0267.160512T0434Z-160512T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1134 PM CDT WED MAY 11 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
  NORTHEASTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...

* UNTIL MIDNIGHT CDT

* AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRAGUE...
  MOVING EAST AT 10 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PRAGUE AND CENTERVIEW. 

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 211 AND 213.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3539 9654 3541 9654 3544 9657 3542 9662
      3541 9661 3540 9656 3539 9656 3542 9678
      3554 9681 3559 9662 3543 9662 3546 9654
      3543 9651 3543 9649 3546 9648 3546 9646
      3545 9644 3538 9644
TIME...MOT...LOC 0434Z 262DEG 10KT 3547 9670 

HAIL...1.25IN
WIND...<50MPH
 
$$

WR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:22 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 11, 9:22 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
922 PM CDT WED MAY 11 2016

.DISCUSSION...
pops were increased a bit northward across central oklahoma where
thunderstorms are expected tonight along and north of a surface
cold front. these may produce large hail as they drift slowly
south and east through the early morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  85  58  76  53 /  20  60  20   0
Hobart OK         82  58  77  53 /  10  60  40   0
Wichita Falls TX  87  60  77  56 /  40  80  50  10
Gage OK           77  53  77  52 /  10  30  10   0
Ponca City OK     80  55  77  53 /  20  20  10   0
Durant OK         85  65  76  57 /  30  80  50  10

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

09/23
Hazardous weather outlook, May 11, 8:39 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CDT WED MAY 11 2016

OKZ004>048-050>052-TXZ083>090-130145-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
839 PM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS SOUTH OF A LINE EXTENDING
FROM CROWELL AND VERNON TEXAS...TO OKLAHOMA CITY AND CHANDLER IN
OKLAHOMA. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AREA AND
EXTENDS FROM ELK CITY...TO EL RENO...AND STILLWATER IN OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORM DEVELOPMENT WILL BE AFTER 9 PM
AND CONTINUE THROUGH 3 AM.

IMPACTS...
DAMAGING HAIL UP TO TENNIS BALL SIZE IN DIAMETER WILL BE POSSIBLE
ALONG WITH DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH. LOCALLY
HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. THE TORNADO
POTENTIAL IS VERY LOW.

DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP WITH
APPROACH OF AN UPPER LEVEL WAVE THIS EVENING. THESE THUNDERSTORMS
ARE EXPECTED TO DEVELOP IN THE VICINITY OF A COLD FRONT THAT IS
LOCATED NEAR THE INTERSTATE-44 CORRIDOR.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

.THUNDERSTORMS...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BEGIN FRIDAY
NIGHT AND CONTINUE THROUGH THE WEEKEND AS ANOTHER UPPER LEVEL
DISTURBANCE APPROACHES AND MOVES INTO THE REGION. A THIRD ROUND
OF THUNDERSTORMS MAY DEVELOP EARLY NEXT WEEK... MONDAY INTO
TUESDAY... AS A STRONGER SYSTEM APPROACHES THE REGION. ORGANIZED
STORMS MAY FORM ON A FRONTAL BOUNDARY LEADING TO A CHANCE OF
STRONG TO SEVERE STORMS.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ/11/MAHALE

In the hours before

Local storm report, May 11, 10:42 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1042 PM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             2 E COMANCHE            34.37N 97.93W
05/11/2016  E1.75 INCH       STEPHENS           OK   BROADCAST MEDIA

            RELAYED FROM KSWO-TV.

&&

MAHALE
Local storm report, May 11, 10:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             5 ESE DUNCAN            34.47N 97.88W
05/11/2016  E1.75 INCH       STEPHENS           OK   BROADCAST MEDIA

            RELAYED FROM KSWO-TV.

&&

MAHALE
Local storm report, May 11, 10:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             ADDINGTON               34.24N 97.97W
05/11/2016  E1.50 INCH       JEFFERSON          OK   STORM CHASER

&&

MAHALE
Local storm report, May 11, 10:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1058 PM CDT WED MAY 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             4 E COMANCHE            34.37N 97.90W
05/11/2016  E2.00 INCH       STEPHENS           OK   BROADCAST MEDIA

            RELAYED BY KSWO-TV.

&&

MAHALE
Special weather statement, May 11, 10:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1058 PM CDT WED MAY 11 2016

OKZ028-029-120430-
MCCLAIN OK-CLEVELAND OK-
1058 PM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCLAIN AND
SOUTHEASTERN CLEVELAND COUNTIES UNTIL 1130 PM CDT...

AT 1055 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRINER...
MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3485 9751 3486 9754 3499 9766 3520 9735
      3508 9714 3506 9714
TIME...MOT...LOC 0355Z 231DEG 33KT 3497 9753

WR
Special weather statement, May 11, 10:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1058 PM CDT WED MAY 11 2016

OKZ026-030-031-120430-
POTTAWATOMIE OK-LINCOLN OK-SEMINOLE OK-
1058 PM CDT WED MAY 11 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN POTTAWATOMIE...
SOUTHEASTERN LINCOLN AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 1130 PM
CDT...

AT 1057 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
PRAGUE...MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...

LAT...LON 3535 9677 3549 9691 3576 9662 3543 9662
TIME...MOT...LOC 0357Z 230DEG 33KT 3547 9678

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:10 PM CDTSpecial Weather StatementOUNStephens35 min
May 11, 10:16 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens44 min
May 11, 10:54 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens29 min
May 11, 10:56 PM CDTSevere Thunderstorm WarningOUNGarvin, Stephens49 min
May 11, 10:58 PM CDTSpecial Weather StatementOUNMcClain32 min
May 11, 11:01 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain44 min
May 11, 11:36 PM CDTSpecial Weather StatementOUNPottawatomie24 min
May 11, 11:40 PM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pottawatomie35 min
May 11, 11:57 PM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain, Pottawatomie3 hr
May 11, 11:58 PM CDTSpecial Weather StatementOUNBeckham32 min
May 12, 12:12 AM CDTSevere Thunderstorm WarningOUNCleveland, McClain, Pontotoc, Pottawatomie, Seminole48 min
May 12, 12:19 AM CDTSpecial Weather StatementOUNNoble26 min
May 12, 12:24 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa51 min
May 12, 12:33 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie42 min
May 12, 12:37 AM CDTSevere Thunderstorm WarningOUNHarmon, Jackson38 min
May 12, 12:56 AM CDTSevere Thunderstorm WarningOUNHughes, McClain, Pontotoc, Pottawatomie, Seminole49 min
May 12, 1:11 AM CDTSevere Thunderstorm WarningOUNComanche, Greer, Jackson, Kiowa49 min
May 12, 1:13 AM CDTSevere Thunderstorm WarningOUNHarmon, Jackson, Tillman47 min
May 12, 1:43 AM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Pontotoc, Pottawatomie, Seminole47 min
May 12, 1:47 AM CDTAreal Flood AdvisoryOUNGarvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole118 min
May 12, 1:52 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman24 min
May 12, 1:58 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Kiowa47 min
May 12, 2:07 AM CDTSpecial Weather StatementOUNLincoln23 min
May 12, 2:18 AM CDTAreal Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie3 hr
May 12, 2:24 AM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Pontotoc51 min
May 12, 2:37 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Tillman38 min
May 12, 2:42 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens33 min
May 12, 3:13 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Stephens47 min
May 12, 3:32 AM CDTSpecial Weather StatementOUNAtoka, Coal43 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.